CSN Login
Members Online: 15

TRAM reconstruction

vino1112
Posts: 10
Joined: Jul 2000

HiEveryone!

I had a TRAM reconstruction and chemotherapy and now have major intestinal problems such as constant constipation. I have to take three medications to keep my guts working. I've been told it is because the nerves to my intestines didn't regenerate. Does anyone else have this? How has it been treated? Thanks,

Louise

jane38
Posts: 137
Joined: Aug 2000

Hi. I had a bilateral free TRAM flap reconstruction in February of this year. My plastic surgeon stated that he had nothing to do with my intestinal tract. He only took the skin, fat and one muscle off the abdomen and moved it to my chest. I have had no intestinal problems. I have had some GI-related problems, but I truly believe they are a residual from the chemotherapy I was on. Hope this helps.

marken
Posts: 2
Joined: May 2001

I am new to this site, and am having bilateral mastectomies in August and probably a tram flap reconstruction -- would you be willing to chat with me about your experience to help me with what I am contemplating going through??
I am the type that needs to prepare in order to know what is best and how to effect the best outcome.
Thank so much

hollywood
Posts: 11
Joined: Apr 2002

Louise,
Howdy....I'm thinking about the tram, unsure if this is for me, can you tell me
about the procedure?
For constipation, I take a natural herb, 300mg of apple pectin & it helps.

dee106
Posts: 3
Joined: Apr 2002

i had the tram flap done three years ago, and had my other breast reduced. i never had any problems with my intestinal tract. the tram flap does not have any thing to do with your intestines. if your doctor nicked your intestine, or bowel that can be the problem. i would request a copy of your operation report records from the hospital, he might not be telling you something! have the operation report read by another doctor!

MaryAnne301
Posts: 1
Joined: May 2003

I had bilateral mastectomy w/ TRAM and I was having intestinal problems before chemo even started. It has been 5 years since the surgery and 4 since chemo and I battle with constipation and acid reflux. I take 2 meds daily so I can "function". I was told because the intestinal tract is moved during this surgery it sometimes never recovers. I hope you find some comfort in knowing you are not alone.

kiley40's picture
kiley40
Posts: 17
Joined: Jun 2009

I have had the tram june 13. I am using colace, and senna. not working! So Ducalax and fleets... But i am still sore from surgery. I had a lymphnodectomy. And am recouping from that too. I just hurt all the time. Then to add intestinal problems...I have a history of Gerd also. When does the pain and intestines settle down. Thanks!

mmontero38's picture
mmontero38
Posts: 1523
Joined: Dec 2007

Hi Kiley, I had the tram last FEbruary. What I found was that the pain killers constipated me, so I took Senokot tablets until I stopped taking the pain pills. Percocet and oxycodine cause constipation. Try to eat lots of green leafy vegetables, that will also help loosen up. My doctor gave me a prescription for Flexerall ( a muscle relaxer) which actually helped me better than the pain meds. Call the doctor's office and see what the nurse says, they may be able to call in a prescription for you. Technically it takes about 6 weeks for you to feel better but it does happen and once you do you'll love the way it looks. Hugs, Lili

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network